MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM POCT SYSTEM; POLYAXIAL SCREW

PRECISION SPINE, INC. REFORM POCT SYSTEM; POLYAXIAL SCREW
Model Number 55-PA-3526
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight, ethnicity, and race information - unknown.Occupation - other; sales representative.Device evaluated by mfr - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed by on (b)(6) , 2022, utilizing the reform poct pedicle screw system.During attempted insertion of one ø3.5 x 26mm polyaxial screw (55-pa-3526) the screw broke.Due to the location of the break, it was not possible to remove, so the distal portion of the broken screw was left in the patient's pedicle.Five (5) additional screws, 2 rods and 5 locking caps were successfully implanted with no further issue.There was no patient harm or meaningful delay to the procedure resulting from the broken screw.
 
Event or Problem Description
It was reported that a procedure was performed by on (b)(6) 2022, utilizing the reform poct pedicle screw system.During attempted insertion of one ø3.5 x 26mm polyaxial screw (55-pa-3526) the screw broke.Due to the location of the break, it was not possible to remove, so the distal portion of the broken screw was left in the patient's pedicle.Five (5) additional screws, 2 rods and 5 locking caps were successfully implanted with no further issue.There was no patient harm or meaningful delay to the procedure resulting from the broken screw.
 
Additional Manufacturer Narrative
H3 device evaluation - the screw is fractured approximately 11mm below the bottom of the tulip.A review of cad models indicates that approximately 15.5mm of screw length remains in the patient.The break is at the root of the thread and is in a plane that is nearly perpendicular to the screw's longitudinal axis.This failure is what would be expected in a torsional overload condition.It was noted that the cavity had been tapped but based upon the failure mode it appears that excess torque was applied in an effort to seat the screw.The reason for the need to apply high torque after tapping is not clear so the cause remains unknown.Review of device history records found (b)(4) pieces of lot 39562ps released for distribution on 2/10/2022 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended at this time.

Brand Name
REFORM POCT SYSTEM
Common Device Name
POLYAXIAL SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15846717
Report Number3005739886-2022-00038
Device Sequence Number5390620
Product Code NKG
UDI-Device Identifier00815362024003
UDI-Public00815362024003
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-PA-3526
Device Catalogue Number55-PA-3526
Device Lot Number39562PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown